A sharp decay estimate for positive nonlinear waves

Alberto Bressan, Tong Yang

Research output: Contribution to journalArticlepeer-review

16 Scopus citations

Abstract

We consider a strictly hyperbolic, genuinely nonlinear system of conservation laws in one space dimension. A sharp decay estimate is proved for the positive waves in an entropy weak solution. The result is stated in terms of a partial ordering among positive measures, using symmetric rearrangements and a comparison with a solution of Burgers's equation with impulsive sources.

Original languageEnglish (US)
Pages (from-to)659-677
Number of pages19
JournalSIAM Journal on Mathematical Analysis
Volume36
Issue number2
DOIs
StatePublished - Mar 29 2005

All Science Journal Classification (ASJC) codes

  • Analysis
  • Computational Mathematics
  • Applied Mathematics

Fingerprint Dive into the research topics of 'A sharp decay estimate for positive nonlinear waves'. Together they form a unique fingerprint.

Cite this